MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility reported that a dialyzer blood leak occurred less than one minute (as soon as the blood hit the dialyzer) after the initiation of the patient¿s hemodialysis (hd) treatment.The blood leak was noted as being an internal blood leak.The leak was visually observed in the dialyzer and in the drain lines.The machine, a fresenius 2008k machine, alarmed appropriately with a blood leak alarm.Blood leak test strips were used and tested positive for the presence of blood.There was no defect or damage noted on the dialyzer.The patient¿s estimated blood loss (ebl) was approximately 100 ml.There was no patient injury or medical intervention required as a result of this event.The patient was restarted on a new machine and treatment completed successfully with new supplies.The complaint device was reported to not be available to be returned to the manufacturer for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint could not be confirmed, as a definitive conclusion regarding the complaint incident cannot be reached based on the limited information provided.During the lot history review it was noted that there was no other complaint reported against the lot.A review of the production record was performed.The production record review showed there was one unrelated non-conformance in the production of this lot.There was no indication of product non-acceptance or deviation in the manufacturing process related to the complaint event.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production that was potentially related to the complaint.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking products are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.As the reported blood leak was indicated to be internal, and the cause or the location of the leak was not provided.

Brand Name
OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17565419
Report Number0001713747-2023-00548
Device Sequence Number17813463
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number0500318N
Device Lot Number23BU04026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008K MACHINE.; FRESENIUS 2008K MACHINE.; FRESENIUS BLOODLINES.; FRESENIUS BLOODLINES.
Patient Age30 YR
Patient SexFemale